''
Back to all discussions

Fluorouracil and Calcipotriene Combo Treatment

Share your tips, tricks, and challenges for using this combo treatment!

  1. I have no tips for tricks, just a comment. I have had AK's for years. Two years wa dx with Squamous cell carcinoma. I had Mohs and it came back in less than 6 months. Had another Mohs and it came back in three moths. So my doc started me on the combination therapy using both fluorouracil and calcipotriene. I have had many others burned off with cryotherapy and used fluoruracil for years but add the Calcipotriene and WOW! It was an entirely different experience! So much more painful. I have olive skin and I'm not sure if this is normal but in certain areas it really "went to town" Does that means this where the caner or pre cancer is? I'm using it all across my chest from shoulder to shoulder but only the area near the reoccurring cancer and about two inches out in one diction became red and crusty. On my face the same thing. One check looks like someone slapped me real hard and the redness and a few new bumps slowly moved onto my chin. I also now have four visible spots on the other cheek. Anyone know why some areas react with such redness and flaking and others areas you'd never know it was applied? My biggest fear is the redness will never completely go away, because how much is on the one check. So grateful for wearing mask right now, says the girl who hates the mask! One more question if I may. How common is it to have this kind of cancer come back so quickly and spread so fast? I take a drug called imuran that is known to cause it and my GI doc wants me to go off. But it keeps me from getting colon cancer. I prefer skin cancer over coon cancer. So much easier to remove skin cancer.

    1. 3/07/2021 I would tend to agree with about the redness that eventually will clear up. The question is: How long is "eventually"? My experience is that it takes at least 2 months, for people who had a medium to strong reaction to the Efudex Tx. The process is expedited somewhat IF one regularly applies the skin care products recommended for that function. Regards.

  2. Hi , I also use the combo now because you don't have to apply it for as long as you do with just Efudex. I believe that the areas which react are the ones that have AKs (or precancers) and the areas that don't react just don't have anything there. The redder the better! All of mine that have gotten super irritated eventually do clear and look like normal skin again, so there is good reason to believe that yours will return to normal too! My docs say to remember to use Vaseline (petroleum jelly) so that the irritated areas don't dry up. As for the medical question, we can't give answers since we are not doctors. So you should ask your doc about the cancer coming back. I also know what you mean about being on a drug that predisposes you to skin cancer! For me it is prednisone. And yes, good point about the masks! Good luck with everything and let us know how it goes.

    1. About the vaseline or the other similar product "Aquaphor", I do like the consistency of Aquaphor much better, and my understadning is that it has another ingredient(s) that make it more effective (also more expensive) than basic Vaseline. That said I have been using: BIODERMA Cicabio Arnica+; Avéne Cicalfate (creamy zinc oxide type consistency); La Roche Posay CICAPLAST GEL B5 during my post Tx phase as topical aids to get my skin to return to normal. One may ask their Derm if they are familiar with any of those 3 products, to get the final word on to use them.

  3. 3-09-2021 _ I forgot to add that the "goop" consistency of the PETROLATUM based products makes them too messy, so I prefer the others I noted.

    1. h-kaplan...Oh, I agree. I am not a fan of petroleum products. The only one I use post-treatment is lip balm if I have treated my lips. It's much easier to spread and absorbs quickly.

      April, SkinCancer.net, Moderator

or create an account to reply.